Alert archive / Idaho / Special Weather Statements in 2011
Special Weather Statement, NWS Pocatello, ID
NWS Pocatello, ID issued this special weather statement at Oct 22, 2011, 9:21 AM MDT for Teton County, Idaho. It was in force for 99 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 22, 2011, 9:21 AM MDT (15:21 UTC)
- Expired
- Oct 22, 2011, 11:00 AM MDT
- In force
- 99 min
- Issued by
- NWS Pocatello, ID
County Teton County, ID
The radar
The Pocatello radar (KSFX), 136 km from the middle of the area, began a volume at 15:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.4 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1992 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 166 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
740
WWUS85 KPIH 221521
SPSPIH
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
921 AM MDT SAT OCT 22 2011
IDZ019-221700-
TETON ID-
921 AM MDT SAT OCT 22 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 1100 AM MDT
AREAS OF DENSE FOG HAVE BEEN REPORTED ALONG HIGHWAY 33 IN TETON
COUNTY THIS MORNING. VISIBILITIES HAVE BEEN REDUCED TO LESS THAN ONE
QUARTER OF A MILE. THIS FOG SHOULD LIFT BY 11 AM. USE EXTREME
CAUTION IF TRAVELING ON AREA ROADS.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
VICTOR... FELT AND DRIGGS...
LAT...LON 4356 11122 4362 11124 4362 11131 4391 11131
4394 11104 4355 11104
$$
VALLEWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this special weather statement went out at Oct 22, 2:35 AM MDT, 6 hours 46 minutes earlier.
Area forecast discussion, Oct 22, 2:35 AM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 235 AM MDT SAT OCT 22 2011 .DISCUSSION...IR IMAGERY THIS MORNING SHOWING SOME UPPER MOISTURE STREAMING ACROSS A BROAD UPPER RIDGE IN THE WEST. MODELS KEEP RIDGING IN PLACE UNTIL LATE SUNDAY NIGHT AS A SHORT WAVE DROPS INTO THE AREA FROM THE PACIFIC. THE FOCUS OF SHOWERS...AND POSSIBLY SOME ACCUMULATING SNOW...WILL BE OVER THE UPPER SNAKE AND CARIBOU HIGHLANDS WHERE UPSLOPE CONDITIONS WILL BE STRONGEST. THE SHORTWAVE IS EXPECTED TO DEEPEN INTO THE FOUR CORNERS AREA WEDNESDAY EVENING...BUT MODELS ARE TRENDING TOWARDS A WEAKER SYSTEM THAT BECOMES CUT-OFF IN THE SOUTHERN PLAINS RATHER THAN IN THE DESERT SOUTHWEST AS DEPICTED IN THE PREVIOUS RUN OF THE GFS. 00Z ECMWF IS MORE CONSISTENT WITH THIS FEATURE...BUT IS ALSO TRENDING TOWARDS A WEAKER SYSTEM. HINSBERGER && .AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS EAST IDAHO TODAY. BREEZY CONDITIONS SHOULD BE EXPECTED MAINLY DURING THE AFTERNOON AND EARLY EVENING. DMH && .FIRE WEATHER...RIDGE CONDITIONS WILL RETURN TO MOST OF THE EAST IDAHO FIRE DISTRICT FOR THE WEEKEND. WEAK SYSTEMS WILL KEEP A VERY LOW CHANCE OF PRECIPITATION IN AREAS CLOSE TO THE MONTANA BORDER OTHERWISE THE REMAINDER OF THE AREA WILL STAY DRY. A DEEPER SYSTEM WILL ARRIVE ON MONDAY BRINGING HIGHER CHANCES OF PRECIPITATION TO HIGHER ELEVATIONS OF EASTERN IDAHO. THIS SYSTEM WILL ALSO USHER IN COOLER TEMPERATURES FOR MUCH OF NEXT WEEK. DMH && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Oct 22, 5:04 AM MDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 504 AM MDT SAT OCT 22 2011 IDZ017>025-031-032-231115- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 504 AM MDT SAT OCT 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Oct 22, 9:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
921 AM MDT SAT OCT 22 2011
IDZ019-221700-
TETON ID-
921 AM MDT SAT OCT 22 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 1100 AM MDT
AREAS OF DENSE FOG HAVE BEEN REPORTED ALONG HIGHWAY 33 IN TETON
COUNTY THIS MORNING. VISIBILITIES HAVE BEEN REDUCED TO LESS THAN ONE
QUARTER OF A MILE. THIS FOG SHOULD LIFT BY 11 AM. USE EXTREME
CAUTION IF TRAVELING ON AREA ROADS.
LOCATIONS THAT COULD BE AFFECTED INCLUDE...
VICTOR... FELT AND DRIGGS...
LAT...LON 4356 11122 4362 11124 4362 11131 4391 11131
4394 11104 4355 11104
VALLENearby
Special Weather Statements in Idaho, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.